Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 64, NWS Tucson, AZ

September 26, 2025Santa Cruz County, Arizona

NWS Tucson, AZ issued this flash flood warning at Sep 26, 2025, 1:27 PM MST for Santa Cruz County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2025, 1:27 PM MST (20:27 UTC)
Expired
Sep 26, 2025, 3:30 PM MST
In force
2 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 62 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

126 
WGUS55 KTWC 262027
FFWTWC
AZC023-262230-
/O.NEW.KTWC.FF.W.0064.250926T2027Z-250926T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
127 PM MST Fri Sep 26 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  South Central Santa Cruz County in southeastern Arizona...

* Until 330 PM MST.

* At 127 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the Nogales area including locales upstream in 
  Nogales Sonora. Between 1 and 2 inches of rain have fallen in 
  Nogales Sonora. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Nogales, Rio Rico, Nogales International Airport and Kino Springs.

This includes the following highways...
	Interstate 19 between mile markers 1 and 10.
	Route 82 between mile markers 1 and 10.

This includes the following Flash Flood Prone Locations...
	Nogales Wash at Doe St Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3133 11101 3144 11101 3146 11099 3146 11085
      3140 11079 3133 11080

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GEL
2 follow-up statements
632 
WGUS75 KTWC 262127
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
227 PM MST Fri Sep 26 2025

AZC023-262230-
/O.CON.KTWC.FF.W.0064.000000T0000Z-250926T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
227 PM MST Fri Sep 26 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MST THIS 
AFTERNOON FOR SOUTH CENTRAL SANTA CRUZ COUNTY...

At 227 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the Nogales area. Between 1 and 2 inches of rain have 
fallen. Flash flooding in the Nogales Wash and Santa Cruz Rivers 
ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Nogales, Rio Rico, Nogales International Airport and Kino Springs.

This includes the following highways...
	Interstate 19 between mile markers 1 and 10.
	Route 82 between mile markers 1 and 10.

This includes the following Flash Flood Prone Locations...
	Nogales Wash at Doe St Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3133 11101 3144 11101 3146 11099 3146 11085
      3140 11079 3133 11080

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GEL
300 
WGUS75 KTWC 262222
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
322 PM MST Fri Sep 26 2025

AZC023-262232-
/O.EXP.KTWC.FF.W.0064.000000T0000Z-250926T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
322 PM MST Fri Sep 26 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MST THIS AFTERNOON FOR 
SOUTH CENTRAL SANTA CRUZ COUNTY...

Although flash flooding is no longer expected to pose a threat, 
heavy flows are still expected along the Santa Cruz River near 
Nogales. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 800 PM MST Saturday for a 
portion of Southeast Arizona.

&&

LAT...LON 3133 11101 3144 11101 3146 11099 3146 11085
      3140 11079 3133 11080

$$

CWR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 9:00 AM MST, 4 hours 27 minutes earlier.

Area forecast discussion, Sep 26, 9:00 AM MST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
900 AM MST Fri Sep 26 2025

.UPDATE...Current radar shows a line of storms stretching from
Vail through Patagonia and into northern Sonora traveling east.
These storms have already put out wind gusts of 54 and 44 mph.
Water vapor shows a closed low over southern California slowly
moving eastward. Just ahead of it water vapor also shows some dry
mid-level air and an area of diffluence. Both will be over central
Arizona this afternoon. Surface based CAPE is around 1000 J/kg
with a some capping, but by late this morning into the afternoon
will be 1500-2500 J/kg. Plenty of moisture is also in place and
0-6 km wind shear will be 25-35 kts across the area. All the
ingredients will be in place for another round of scattered to
numerous showers and thunderstorms late this morning into the
evening from central Pima County eastward. Thanks to the shear and
dry mid-level air some storms will be severe capable of damaging
winds and hail. The HREF pinpoints Pinal County and western Graham
County as having the best chances for severe winds and hail,
which is where the best shear and diffluence will be. SPC has just
issued a slight risk for this area. Storms will also be capable
of heavy rainfall leading to localized areas of flash flooding.
The HREF again hones in on Pinal County and western Graham County
as having the best chances for heavy rainfall. 40 km neighborhood
probabilities of 1" hourly rainfall are 20-40 percent this
afternoon. In the evening the HREF is also signaling that Santa
Cruz County could see some heavy rainfall. Blowing dust may be
possible in Pinal County from outflows moving west from storms in
the eastern portion of the County. For longer term details see the
previous discussion.

&&

.PREV DISCUSSION... /issued 338 AM MST Fri Sep 26 2025/

.SYNOPSIS...A weather system will bring periods of rain showers
and thunderstorms through thIS weekend. A Flash Flood Watch in
effect through Saturday evening. Thunderstorms will be capable of
producing strong to severe gusty winds, hail, and heavy rainfall.

&&

.DISCUSSION...Doppler radar, as of 3 am, showed isolated showers
and thunderstorms mainly north and east of Tucson. These storms
were moving rather quickly, around 20 to 25 mph, with rainfall
amounts mostly <0.10". Water vapor imagery this morning showed a
closed upper low near Los Angeles, moving to the S-SE. This
feature will continue to move slowly across SE CA today and be
centered over eastern Riverside county later this afternoon, then
quasi- stationary along CA/AZ border through saturday evening
before opening up and lifting across northern AZ on Sunday.

Upper level diffluence field will increasing over the area as the
day progresses out ahead of the upper low and combined with
mid-level shear, mid-level drying and -10C 500 mb temp, isolated
to scattered severe thunderstorms are likely later today producing
severe wind gusts and hail. Can't rule out localized areas of
blowing dust, especially across Pinal county impacting I-10. With
PW values up to 1.5", locally heavy rain is likely with the
stronger storms and there could be some training of storms which
increases the flash flood threat, especially across eastern Pinal
and western Graham county where the strongest upper diffluent
field will be centered. WPC QPF has widespread 1" to 2" across the
above mentioned areas that may lead to some significant flows in
washes and creeks. See hydrology section below for additional
details. Flash flood remains in effect for the eastern half of the
forecast area through tonight.

Saturday: Not as active with drier mid-level air overspreading
the area. However any storms that do develop will be capable of
localized heavy rain. Flash flood watch in effect until Saturday
evening.

Sunday: Upper level trof moves across the area with only a slight
chance of storms mainly east of Tucson.

Below normal high temperatures today through Sunday.

Next week: Dry with a warming trend back above normal as we turn
the calendar from September to October.

&&

.AVIATION...Valid through 27/12Z.
SCT to BKN 5-10k ft AGL mainly from KCGZ-KTUS-KOLS line E today
with ISOLD -SHRA/TS thru 26/16z bcmg SCT-NMRS SHRA/TS. Lclzd MVFR
conds nr strongest storms. Gusty and erratic winds up to 45 kts
nr TS. Outside of TSs, SFC winds SLY to SWLY at 10-15 kts with
gusts up to 25 kts. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...A low pressure center will be moving through the
region and tapping into above normal moisture. Thunderstorms will
be capable of producing strong to severe level gusty winds, hail,
and heavy rainfall. Rain showers will linger through the weekend.
General winds will be south to southwest through the Saturday
with speeds up to 15 mph and strong gusts up to 25 mph. The above
normal moisture will keep min RHs above 25 percent through most of
the weekend. Temperatures will be around normal through the
weekend. Next week, temperatures will be slightly above normal
with winds less than 15 mph and min RHs 18-22 percent in the
valleys and 25-30 percent in the mountains.

&&

.HYDROLOGY...WPC QPF guidance today has 1" to 2" of rain across
much of the lower San Pedro River in eastern Pinal county and
Aravaipa Valley in western Graham county thanks to the potential
for training heavy showers and thunderstorms. We saw some river
and creek responses yesterday and likely to see more later this
afternoon into this evening. My concern is Aravaipa Creek and
creeks and washes that drain into the San Pedro. Something that
we'll need to keep and close eye on. A second area of concern will
be along the International border of Santa Cruz county where heavy
rain, possibly up to 2" near or just south of the border, may
lead to some significant flow in the Nogales Wash.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday evening for AZZ503>514.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:36 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz39 min
Sep 25, 8:13 PM MSTAreal Flood AdvisoryTWCSanta Cruz102 min
Sep 25, 8:15 PM MSTSevere Thunderstorm WarningTWCSanta Cruz33 min
Sep 25, 10:49 PM MSTSevere Thunderstorm WarningTWCPima26 min
Sep 26, 1:13 PM MSTSevere Thunderstorm WarningTWCPinal33 min
Sep 26, 1:45 PM MSTDust Storm AdvisoryTWCPinal2 hr
Sep 26, 3:41 PM MSTDust Storm AdvisoryTWCPinal2 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.